MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3505
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, a 3.5x5 orbit galaxy xtrasoft (640cx3505, 30526765) was being used as a first coil.The physician decided to pull it out for re-deployment after trying another size of coil first.During resheathing the coil, the introducer failed to be re-zipped.The physician decided to pull it out because coil's size is not appropriate with aneurysm.The physician used a same like product.The procedure was successfully finished.Based on the device analysis of the device received the embolic coil was kinked.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization, a 3.5x5 orbit galaxy xtrasoft (640cx3505, 30526765) was being used as a first coil.The physician decided to pull it out for re-deployment after trying another size of coil first.During resheathing the coil, the introducer failed to be re-zipped.The physician decided to pull it out because coil's size is not appropriate with aneurysm.The physician used a same like product, the procedure was successfully finished.A non-sterile og cmplx xtra soft coil 3.5x5 was received inside of a pouch.The hypotube was observed all entangled.The introducer was noted to show evidence of use since was peeled and the zipper was not reaching the most proximal end, which indicates that the introducer had been un-zipped.The introducer was noted to be kinked and open.The embolic coil was noted to be kinked.The functional test could not be performed due to the unit condition received.A manufacturing record evaluation (mre) was performed for the finished device [30526765] number, and no non-conformances related to the reported complaint condition were identified.Upon arrival of the device for analysis, the hypotube was observed all entangled.The introducer was noted to show evidence of use since was peeled and the zipper was not reaching the most proximal end, which indicates that the introducer had been un-zipped.Under microscopic magnification, the introducer was noted to be kinked and open.This damage could be related to the issue reported.Further microscopic inspection revealed that the embolic coil was kinked.This damage is not considered a contributing factor to the re-zipping issue encountered during the procedure, however, the exact timing of when this condition occurred could not be determined.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The introducer damages described above prevented the introducer to be re-zipped during the functional test and could be related to the issue reported.The customer complaint was confirmed based on the findings observed.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following precaution: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13840086
Report Number3008114965-2022-00203
Device Sequence Number20016291
Product Code KRD
UDI-Device Identifier10886704030683
UDI-Public10886704030683
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number640CX3505
Device Catalogue Number640CX3505
Device Lot Number30526765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Initial Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown